Thunderstorm Wind, Hardin
- When
- May 6, 2:19 AM CST
- Where
- Hardin County, 3.83 mi NW of Village Mills
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 30.524, -94.439
A mesonet recorded a wind gust of 58 mph in Wildwood.
Upper disturbances moved across the region and interacted with a very moist air mass to produce scattered to numerous thunderstorms. Some storms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Upper disturbances moved across the region and interacted with a very moist air mass to produce scattered to numerous thunderstorms. Some storms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 5, 10:51 PM CST, 3 hours 28 minutes earlier.
Area Forecast Discussion National Weather Service Lake Charles LA 1151 PM CDT Fri May 5 2023 ...New AVIATION... .UPDATE... Issued at 943 PM CDT Fri May 5 2023 Much like last night, the big question at this time is will the cluster of thunderstorms over central Texas be able to make it into the forecast area. Short term guidance and CAMs do not bring about any consensus as to what will ultimately happen. LAPS analysis still shows quite a bit of instability across the forecast area, so this favors some sort of activity being able to work into the forecast area. Therefore, pops were added across the forecast area during the overnight. Otherwise, looks like another muggy night. Rua && .SHORT TERM... (Tonight through Sunday night) Issued at 235 PM CDT Fri May 5 2023 A stalled boundary is draped across central Louisiana resulting in a few scattered showers and thunderstorms. These are primarily noted in southeast LA, but it's possible we will see a few develop to the west over the next few hours. Otherwise, not much to note in the short term period. Ridging locked in overhead and surface high to the east will keep very hot and moist air pumping into the region into the start of the work week. This pattern is more akin to what we see in the summertime: hot and humid with daily chances for afternoon convection. For those with outdoor activities this weekend, plan for scattered showers and thunderstorms, as well as Heat Indices in the 90s. 11 && .LONG TERM... (Monday through next Thursday) Issued at 235 PM CDT Fri May 5 2023 An upper level ridge will weaken as we approach early next week, but gradually strengthen into late week over the southeast states. While the upper ridge redevelops to the east weak disturbances will pass across Texas and LA. At the surface, a ridge centered over the Atlantic will keep a persistent light onshore flow in place which will keep moisture levels elevated. With the lack of a strong ridge aloft locally and ample moisture in place, isolated to scattered diurnal showers and storms can be anticipated in this early summer preview. Temperatures will run near to slightly above normal with apparent temps averaging around 90 or slight above each afternoon. 05 && .AVIATION... (06Z TAFS) Issued at 1143 PM CDT Fri May 5 2023 TAF sites are a mix from VFR to IFR this evening. Expect all sites to eventually prevail MVFR/IFR overnight. FG development looks a little less likely, but still possible for SETX/SWLA in the morning. The other question will be convection over the forecast cycle. There is a line of storms moving east from central TX, which may reach KBPT/KLCH in the early morning hours. However confidence remains low. Storms then redevelop or continue further east later in the morning toward KLFT/KARA/KAEX. These same locales will see another chance during the afternoon as additional storm development is becoming increasingly likely. && .MARINE... Issued at 235 PM CDT Fri May 5 2023 Onshore flow will prevail this weekend through next week. Periodic showers and thunderstorms can be expected as a series of upper level disturbances pass overhead. Modest southeast winds are possible over coastal waters Saturday evening into Sunday; small crafts should exercise caution. && .PRELIMINARY POINT TEMPS/POPS... AEX 70 87 68 86 / 10 60 10 40 LCH 73 85 72 83 / 20 40 10 20 LFT 75 88 71 87 / 20 60 10 10 BPT 74 86 73 85 / 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...11 LONG TERM....05 AVIATION...11/78
Hazardous Weather Outlook National Weather Service Lake Charles LA 314 PM CDT Fri May 5 2023 LAZ027>033-044-045-055-073-074-141>143-152>154-241>243-252>254- TXZ180-201-259>262-515-516-615-616-062015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Lafayette-Upper St. Martin-Lower St. Martin-West Cameron- East Cameron-Northern Calcasieu-Northern Jefferson Davis- Northern Acadia-Upper Vermilion-Upper Iberia-Upper St. Mary- Southern Calcasieu-Southern Jefferson Davis-Southern Acadia- Lower Vermilion-Lower Iberia-Lower St. Mary-Tyler-Hardin- Northern Jasper-Northern Newton-Southern Jasper-Southern Newton- Upper Jefferson-Northern Orange-Lower Jefferson-Southern Orange- 314 PM CDT Fri May 5 2023 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered showers and thunderstorms can be expected each day Saturday through next week. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-436-450-452-455-470-472-475-062015- Sabine Lake-Calcasieu Lake-Vermilion and West Cote Blanche Bays- Atchafalaya and East Cote Blanche Bays- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Coastal waters from Cameron LA to High Island TX from 20 to 60 NM- Coastal waters from Intracoastal City to Cameron LA from 20 to 60 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 314 PM CDT Fri May 5 2023 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Modest onshore flow is possible in the nearshore waters Saturday afternoon into Sunday. Small craft should exercise caution. Isolated to scattered showers and thunderstorms can be expected each day Saturday through next week. Organized severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The Lake Charles radar (KLCH), 126 km away, was scanning. The volume nearest the first event began at 08:16 UTC.
5 thunderstorm wind, 2 flash flood, 1 tornado, 1 hail. Local standard time, as filed.
A mesonet recorded a wind gust of 58 mph in Wildwood.
A National Weather Service storm survey revealed that a tornado started near HWY 326. The tornado then moved about 6 miles to the southeast and ended near Rock Creek Ridge Road. Mostly tree damage was noted with minor roof damage. The maximum estimated winds were 80 mph.
One inch hail was reported west of Lumberton.
A softwood tree was split in half.
A mesonet recorded a wind gust of 59 mph.
A tin roof was blown off a hair salon. Numerous power outages were also reported.
A large branch was broken off a tree.
Black Creek rapidly rose into minor flood stage after 3 to 8 inches of rainfall.
Streets flooded after several inches of rain. One car was stalled in the intersection of Amaryllis St. and Bluebonnet Dr.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyThe tornado archive for Texas, 2023Warnings in Texas, May 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1102682, 1102670, 1102667, 1102672, 1102681, 1102673, 1102674, 1102665, 1102666.